Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at May 23, 2021, 3:30 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at May 23, 2021, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2021, 3:30 AM MDT (09:30 UTC)
- In effect from
- May 23, 2021, 12:00 PM MDT
- Expired
- May 23, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3314 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS75 KPIH 230930 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 330 AM MDT Sun May 23 2021 IDZ054-240200- /O.NEW.KPIH.LW.Y.0016.210523T1800Z-210524T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 330 AM MDT Sun May 23 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR AMERICAN FALLS RESERVOIR... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at May 23, 3:02 AM MDT, 28 minutes earlier.
Area forecast discussion, May 23, 3:02 AM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 302 AM MDT Sun May 23 2021 .SHORT TERM...Today through Tuesday night. Splitting upper low pushing northeast today from central Utah and moving into eastern Idaho. Have widespread showers this morning mainly east of interstate 15 but will get spread west through today. Isolated thunderstorms are also possible along with the rain and very high elevation snow showers. On Monday expect the most widespread activity in the eastern highlands and central mountains. Another Pacific trof will approach and move through Idaho Tuesday into Wednesday and expect much more widespread shower and thunderstorm activity with that system. So the very active pattern will continue through Tuesday night. High temperatures today should be significantly cooler than Saturday by about 10 degrees. Temperatures will be warmer Monday and Tuesday but still below seasonal normals for late May. Will have breezy to windy conditions this afternoon as well as Monday afternoon and have issued a lake wind advisory for American Falls Reservoir today from noon to 8 pm for sustained southwest winds around 20 mph. Winds may be a bit stronger on Monday. GK .LONG TERM...Wednesday through Sunday. Quick moving upper low transits across the region on Wednesday with another round of showers and thunderstorms. Behind that system, transitory upper ridge shifts into the region for Thursday with dry conditions. Friday begins the shift toward another unsettled regime as next Pacific trough approaches. GFS is a litter faster with the trough axis and onset of precipitation across East Idaho, and is also a tad wetter with QPF values compared to ECMWF. As the trough shifts through the region through the weekend, base of trough drags a little compared to northern stream, with both models implying a weakly closed center over western Idaho or the lower panhandle region Saturday. GFS and ECMWF diverge a little on the details of the system. Ensemble clusters show good agreement on timing with some differences in depth for the weekend system. Regardless of the details, pattern maintains good confidence in unsettled conditions for the weekend. DMH && .AVIATION...A broad band of light to locally moderate rainfall has spread north across East Idaho. Early this morning, the rainfall will generally be along and east of I-15, affecting KPIH, KIDA and KDIJ but will wrap around the low into the central mountains through the morning. KSUN and KBYI are generally expected to be dry, but there is enough uncertainty to continue VCSH through early afternoon. As upper low rapidly ejects north across the region into Montana, expect precipitation to continue to spread across the region, though dry slot rotating around the low will certainly complicate the situation. Will likely maintain VCTS into the evening for each site, shifting to VCSH around sunset for KDIJ and KIDA, with an expected drying trend for the remaining sites. Breezy winds expected today for all terminals besides KSUN. DMH && .FIRE WEATHER...Broad band of light to moderate precipitation over the eastern highlands should wrap into the central mountains this morning as upper low rapidly ejects north into Montana. Dry slot punching through the low should keep a broad portion of the Snake Plain relatively dry. Some peaks of sun could help mix down breezy gusty winds over 20 mph into the Snake Plain as well today. Trough axis shifts east early Monday, with unsettled west/northwest flow in place for most of the area. A few showers are expected to linger in mainly upslope terrain areas, though a few showers could reach into the northern portions of the Snake Plain as well. Expect a windier day on Monday, with gusts expected to exceed 30 mph in many areas. Humidities are expected to be too high for much headline concern. Next system swings into Oregon/Washington on Tuesday, and most southwest flow could provide for isolated thunderstorm development during the day. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from noon today to 8 PM MDT this evening for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:27 PM MDT | Special Weather Statement | PIH | Bannock | 48 min |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.